# SDR CA080916005

- Difficulty date: August 30, 2008
- Submitted: November 3, 2008
- Operation: General aviation
- System (JASC): 3457 · Global Positioning System
- Part: Gps
- Part number: GNS530430W
- Condition: Malfunctioned
- Stage of operation: CR
- How discovered: O
- Nature of condition: G, H
- Precautionary procedure: O

## Discrepancy

(CAN) GNS530W AND GNS430W SIMULTANEOUSLY LOOSE SATELLITE RECEPTION. SATELLITES ARE REAQUIRED BETWEEN 2 AND 20 MINUTES LATER. EXTENSIVE TROUBLESHOOTING FOUND NO FAULT WITH THE INSTALLATION. MFG PRODUCT SUPPORT INDICATED THAT SIMILAR REPORTS HAVE BEEN RECEIVED FROM OPERTORS IN ALASKA AND THE ANOMOLY APPEARS AT AROUND THE LATITUDE OF FAIRBANKS. THERE IS A PROBLEM WITH THE GNS SOFTWARE AND THE ALASKA WAAS GROUND STATION. THE WAAS ENGINE IN THE GNS NAVIGATOR MUST BE SHUT OFF IN THAT AUXILLARY MENU SETUP PAGE TO PREVENT SATELLITE LOSS IN NORTHERN LATTITUDES. THIS INFORMATION IS NOT READILLY AVAILABLE TO OPERATORS AND OWNERS.
